Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 339, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 3, 2012, 1:21 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 1:21 PM EDT (17:21 UTC)
- Expired
- Sep 3, 2012, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS52 KRAH 031721
SVRRAH
NCC067-081-031800-
/O.NEW.KRAH.SV.W.0339.120903T1721Z-120903T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 200 PM EDT
* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF WINSTON-SALEM...MOVING
NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...
SEDGE GARDEN...
KERNERSVILLE...
WALKERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3626 8022 3626 8003 3618 7987 3602 8013
3603 8021 3600 8022 3600 8026 3604 8033
TIME...MOT...LOC 1721Z 213DEG 13KT 3604 8022
$$
KRR2 follow-up statements
482
WWUS52 KRAH 031742
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
142 PM EDT MON SEP 3 2012
NCC067-081-031800-
/O.CON.KRAH.SV.W.0339.000000T0000Z-120903T1800Z/
FORSYTH NC-GUILFORD NC-
142 PM EDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHWESTERN GUILFORD AND EASTERN FORSYTH COUNTIES...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SEDGE
GARDEN...OR 7 MILES EAST OF WINSTON-SALEM...MOVING NORTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KERNERSVILLE...
WALKERTOWN...BELEWS CREEK...STOKESDALE AND COLFAX.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 193 AND 206.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3626 8022 3626 8003 3618 7987 3603 8012
3602 8013 3603 8019 3602 8022 3603 8023
3606 8024 3612 8027
TIME...MOT...LOC 1742Z 213DEG 13KT 3610 8012
$$
KRR560
WWUS52 KRAH 031758
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT MON SEP 3 2012
NCC067-081-031806-
/O.EXP.KRAH.SV.W.0339.000000T0000Z-120903T1800Z/
FORSYTH NC-GUILFORD NC-
158 PM EDT MON SEP 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GUILFORD AND
EASTERN FORSYTH COUNTIES EXPIRES AT 200 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 193 AND 206.
LAT...LON 3626 8022 3626 8003 3618 7987 3603 8012
3602 8013 3603 8019 3602 8022 3603 8023
3606 8024 3612 8027
TIME...MOT...LOC 1756Z 213DEG 13KT 3614 8009
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:45 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 3, 10:45 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1045 AM EDT MON SEP 3 2012 .SYNOPSIS... UNSETTLED WEATHER WILL PERSIST THROUGH WEDNESDAY AS THE REMNANTS OF TROPICAL CYCLONE ISAAC TRACK SLOWLY EAST INTO THE CENTRAL AND SOUTHERN APPALACHIANS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM MONDAY... THE REMNANTS OF TROPICAL CYCLONE ISAAC OVER THE OHIO/TN VALLEY WILL MOVE VERY SLOWLY EAST INTO THE CENTRAL/SOUTHERN APPALACHIANS BY TONIGHT...WHERE IT WILL COME TO AN HALT AND GRADUALLY GET SHEARED APART ON TUESDAY AS IT REMAINS CUT-OFF FROM THE WESTERLIES OFF TO THE NORTH. CENTRAL NC WILL LIE WITHIN THE SOUTH-SOUTHWESTERLY MOIST AIRMASS BETWEEN THE RESIDUAL CYCLONIC CIRCULATION OF ISAAC TO OUR WEST AND ANTICYCLONE TO OUR EAST. SMALL AMPLITUDE VORT DISTURBANCES WITHIN THE BROAD CYCLONIC FLOW ALOFT WILL EJECT EAST-NORTHEASTWARD...DOWNSTREAM ACROSS THE WESTERN CAROLINAS AND INTO MID-ATLANTIC STATES. SATELLITE AND MOSAIC RADAR ALREADY SHOWS ONE SUCH FEATURE AND AREA OF UPPER-LEVEL FORCING IN THE FORM OF SHOWERS WITH SOME EMBEDDED THUNDER HAVING ALREADY MOVED EAST OF ASHEVILLE. THE LATEST CONVECTION ALLOWING MODELS...WHICH DID AN OUTSTANDING JOB WITH YESTERDAYS CONVECTION....ARE FAIRLY UNANIMOUS IN PROGRESSING THIS LINE OF CONVECTION INTO THE WESTERN PIEDMONT OF CENTRAL NC THIS AFTERNOON BETWEEN 21-00Z...BEFORE DISSIPATING WITH LOSS OF HEATING AND AS BETTER UPPER LEVEL SUPPORT LIFTS OFF TO THE NORTH/NORTHEAST. ACROSS CENTRAL AND EASTERN AREAS...RAIN CHANCES WILL NOT BE AS HIGH...LIMITED TO LOW-LEVEL FORCING VIA MESOSCALE BOUNDARIES SUCH AS DIFFERENTIAL HEATING...OUTFLOW OR SEABREEZE. WILL STAY WITH CURRENT POP CONFIGURATION WITH LIKELY POPS IN THE WEST WITH CHANCE POPS ACROSS CENTRAL AND EASTERN AREAS. RAIN CHANCES WILL DROP OFF AFTER SUNSET...BUT THE CLOSER PROXIMITY OUT WEST TO THE WEAKENING REMNANTS OF ISAAC AND CONTINUED SMALL SCALE PERTURBATIONS WILL SUPPORT CHANCE POPS IN THE WEST TO ISOLATED CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. TEMPERATURES...SLOW LIFTING AND BURN-OFF OF MORNING FOG AND STRATUS WILL DELAY HEATING A BIT...BUT STILL EXPECT PARTIAL CLEARING ALONG THE SOUTHERN EDGES OF LOW CLOUD DECK ESPECIALLY FROM THE TRIANGLE EASTWARD. COULD BE A LITTLE DIFFERENT ACROSS THE WESTERN PIEDMONT...WHERE THE APPROACHING AREA OF SHOWERS/STORMS MAY YIELD LITTLE TO NO SIGNIFICANT AFTERNOON SUN. HIGH TEMPERATURES IN THE TRIAD COULD FIND IT HARD PRESSED TO REACH THE LOWER 80S...WHILE AREAS TO THE EAST SHOULD WARM UP WELL INTO THE UPPER 80S. ANTICIPATE LOWS IN THE LOWER/MID 70S (72-75F) TONIGHT GIVEN AN EXPECTED LIGHT SOUTHERLY BREEZE AND INCREASED CLOUD COVER...THOUGH ANY CONVECTION DURING THE EVENING/OVERNIGHT PERIOD COULD RESULT IN SLIGHTLY COOLER LOWS...IN THE 70-73F RANGE. SEVERE THREAT...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY THIS AFTERNOON GIVEN MARGINAL INSTABILITY/DCAPE TEMPERED BY CLOUD COVER AND WEAK MID-LEVEL LAPSE RATES...HOWEVER...AN ISOLATED SEVERE THREAT CANNOT BE RULED OUT WHERE MESOSCALE PROCESSES LOCALLY ENHANCE LOW/MID LEVEL SHEAR AND ASCENT. THE MAIN CONCERN TODAY WILL BE HEAVY RAINFALL AND FLASH FLOODING...PRIMARILY IN THE WESTERN PIEDMONT WHERE A SLOW MOVING NORTH-SOUTH ORIENTED LINE OF CONVECTION COULD PERSIST FOR SEVERAL HOURS THIS AFT/EVE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 230 AM MONDAY... THE FOCUS OF THE HIGHEST CHANCES OF SHOWERS AND THUNDERSTORMS SHIFTS TO THE PIEDMONT TUESDAY AFTERNOON... THEN EASTWARD ACROSS CENTRAL NORTH CAROLINA AGAIN BY WEDNESDAY AFTERNOON AND EVENING. A VERY WARM AND MOIST AIR MASS IS FORECAST TO BE IN PLACE EARLY TUESDAY. WE SHOULD START THE DAY WITH AREAS OF LOW STRATUS AND TO A LESSER EXTENT FOG. FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR STRATUS TO BE HIGHEST BETWEEN 10Z-14Z BEFORE BURNING OFF... WITH PATCHY FOG AS WELL. DENSE FOG PARAMETERS ARE NOT AS FAVORABLE AS LOW STRATUS GIVEN THE FORECAST OF A VERY MOIST COLUMN THROUGH 5-10K FEET. THE OTHER CONCERNS FOR TUESDAY WILL BE THE CHANCE OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS... MAINLY DURING THE AFTERNOON AND EVENING HOURS. IT DOES APPEAR THAT WE MAY GET A BIT OF A BREAK IN THE CONVECTION TUESDAY... ESPECIALLY IN THE EAST AS THE MODELS SUGGEST THAT THE REMNANTS OF ISAAC WILL TRACK WELL TO OUR NE DURING THE AFTERNOON. HOWEVER... AT LEAST SCATTERED CONVECTION IS STILL EXPECTED AS CENTRAL AND WESTERN NC ARE FORECAST TO BE UNDER A WEAKNESS IN THE SUBTROPICAL RIDGING EXTENDING FROM BERMUDA WESTWARD OVER THE SOUTHERN PLAINS. A WEAK SURFACE TROUGH SHOULD COMBINE WITH DIFFERENTIAL HEATING OF A VERY MOIST AND INCREASING UNSTABLE BOUNDARY LAYER TO INITIATE AT LEAST SCATTERED SLOW MOVING CONVECTION TUESDAY AFTERNOON. THIS ACTIVITY SHOULD MOVE OFF INTO THE PIEDMONT DURING THE LATE AFTERNOON... AND ACCORDING TO SOME HI-RES MODELS... EVEN INTO THE SANDHILLS AND COASTAL PLAIN BY EVENING. EASTERN AREAS SHOULD SEE ONLY WIDELY SCATTERED STORMS UNDER MORE OF AN INFLUENCE IN THE UPPER RIDGING FROM OFF THE ATLANTIC THROUGH VERY LATE DAY. HIGHS SHOULD SHOW A TYPICAL CLIMATOLOGICAL ARRANGEMENT FOR EARLY SEP WITH READINGS IN THE MID TO UPPER 80S NORTHWEST... RANGING TO AROUND 90 FROM THE SANDHILLS THROUGH THE COASTAL PLAIN. WE WILL CARRY PARTLY SUNNY SKIES WITH 30-40 POP NW AND 20 POP SE. AFTER THE EVENING SCATTERED STORMS DIMINISH... TUESDAY NIGHT WILL AGAIN BE WARM AND VERY HUMID WITH MORE IN THE WAY OF LOW STRATUS THAN GROUND FOG (PER THE FORECAST SOUNDINGS DEPICTING THE LIKELIHOOD OF A VERY MOIST BOUNDARY LAYER... WITH LITTLE DRY AIR ALOFT. EXPECT SKIES TO BECOME MOSTLY CLOUDY WITH LOWS 70-74. WEDNESDAY AND WEDNESDAY NIGHT... YET ANOTHER GOOD CHANCE OF THUNDERSTORMS EXPECTED WEDNESDAY AFTERNOON AND EVENING AS A WEAK MID-UPPER TROUGH WILL PUSH OUR WAY FROM THE CENTRAL APPALACHIANS DURING THE AFTERNOON. THIS WILL COMBINE WITH VERY HIGH MOISTURE POOLING ALONG A SURFACE TROUGH AND HEATING TO PRODUCE THE STORMS. LOCALLY HEAVY RAIN IS EXPECTED WITH QPF ON THE ORDER OF A HALF INCH WITH LOCALLY 2 INCHES POSSIBLE. THIS SHOULD LEAD TO CONTINUED MINOR FLOODING THREATS ESPECIALLY IN URBAN AREAS. HIGHS SHOULD REACH 85-90 BEFORE THE CONVECTION OVERTURNS THE BOUNDARY LAYER. WE WILL CARRY GOOD CHANCE POP WED PM... LOWERING POP TO SLIGHT CHANCE BY LATE EVENING. LOW STRATUS IS AGAIN A GOOD BET WEDNESDAY NIGHT. LOWS 67-72. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 245 AM MONDAY... CONTINUED UNSETTLED... VERY WARM AND HUMID THROUGH THE WEEKEND. LOCALLY HEAVY RAIN POTENTIAL CONTINUES. IT APPEARS THAT THE MID-UPPER TROUGH WILL LINGER INTO THURSDAY WITH A RELOADING OF THE TROUGH TO OUR WEST LATE THURSDAY AND FRIDAY. ONE LOW LEVEL BOUNDARY IS FORECAST TO MOVE INTO OUR REGION THURSDAY... THEN STALL. WE WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING THURSDAY AND FRIDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE LEAD FRONT APPEARS TO WASH OUT OVER EASTERN NC FRIDAY. THUS... THE HIGHEST POP SHOULD BE IN THE EAST FRIDAY. THE APPROACH OF THE NEXT UPPER SUPPORT APPEARS STRONG AND SHOULD BRING A GOOD CHANCE OF THUNDERSTORMS BACK TO THE WESTERN AREAS SATURDAY... AND POSSIBLY IN ALL AREAS SUNDAY. LOWS INTO SUNDAY SHOULD BE IN THE LOWER 70S EXCEPT SOME UPPER 60S NW. HIGHS WILL CONTINUE ABOVE NORMAL... MAINLY MID TO UPPER 80S NW AND AROUND 90 IN THE SANDHILLS AND EAST. COOLER DRIER AIR SHOULD ARRIVE SOMETIME EARLY NEXT WEEK IF THE LATEST MODELS PROJECTIONS OF FAIRLY DEEP TROUGH/CUT OFF H5 LOW MATERIALIZE OVER THE OH VALLEY EAST ACROSS THE MID-ATLANTIC STATES MON-WED. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 715 AM MONDAY... 24-HR TAF PERIOD: AREAS OF SUB-VFR CEILINGS AND FOG ARE EXPECTED TO LIFT/SCATTER OUT BETWEEN 12-15Z THIS MORNING...PRIMARILY AT THE FAY/RWI/RDU TAF SITES. EXPECT PERIODIC SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT AS THE REMNANTS OF TROPICAL CYCLONE ISAAC APPROACH THE MOUNTAINS FROM THE WEST...THOUGH THE BEST CHANCE IS EXPECTED AT THE INT/GSO TERMINALS. SEE THE NEAR TERM DISCUSSION FOR MORE DETAIL. SHOWERS/STORMS WILL REMAIN POSSIBLE OVERNIGHT...PRIMARILY AT THE INT/GSO TERMINALS. IFR/LIFR CEILINGS WILL BE POSSIBLE ONCE AGAIN EARLY TUE MORNING (06-12Z TUE). LOOKING AHEAD: A RELATIVELY PERSISTENT PATTERN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS (PRIMARILY AFTERNOON/EVENING) IS EXPECTED THROUGH FRIDAY...WITH A CHANCE FOR FOG OR IFR/LIFR CEILINGS DURING THE EARLY MORNING HOURS...PRIMARILY BETWEEN 06-13Z. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL/VINCENT NEAR TERM....CBL/VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, Sep 3, 5:34 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 534 AM EDT MON SEP 3 2012 NCZ021>023-038-039-073-074-083-084-040945- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- 534 AM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN NORTH CAROLINA THIS AFTERNOON AND EVENING AS THE REMNANTS OF TROPICAL CYCLONE ISAAC SLOWLY APPROACH THE MOUNTAINS FROM THE WEST. LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS. AN ISOLATED SEVERE THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH FLOODING WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY AS THE REMNANTS OF TROPICAL CYCLONE ISAAC WEAKEN OVER THE MOUNTAINS. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL ALSO BE POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. NCZ007>011-024>028-040>043-075>078-085-086-088-089-040945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 534 AM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS THE REMNANTS OF TROPICAL CYCLONE ISAAC SLOWLY APPROACH THE MOUNTAINS FROM THE WEST. LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AREAS. AN ISOLATED SEVERE THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY AS THE REMNANTS OF TROPICAL CYCLONE ISAAC WEAKEN OVER THE MOUNTAINS. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL ALSO BE POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. VINCENT
In the hours before
Special weather statement, Sep 3, 1:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
100 PM EDT MON SEP 3 2012
NCZ021-022-038-039-031830-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
100 PM EDT MON SEP 3 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 230 PM EDT...
AT 1259 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM BELEWS CREEK TO NEW
HOPE...OR ALONG A LINE EXTENDING FROM BELEWS CREEK TO 12 MILES
NORTHWEST OF TROY...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3614 8044 3626 8045 3625 7954 3552 7956
3550 8018 3558 8021 3568 8034 3571 8033
3573 8045 3579 8048 3584 8049 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 1659Z 273DEG 15KT 3622 8007 3551 8000
KRRSpecial weather statement, Sep 3, 1:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
106 PM EDT MON SEP 3 2012
NCZ073-074-083-084-031830-
ANSON-MONTGOMERY-RICHMOND-STANLY-
106 PM EDT MON SEP 3 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 230 PM EDT...
AT 106 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER ALBEMARLE...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...ALBEMARLE...NEW LONDON...BADIN...
BADIN LAKE...ELDORADO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8030 3551 8019 3551 7977 3543 7974
3480 7991 3481 8032 3519 8029 3516 8035
3517 8038 3516 8039 3516 8046 3518 8050
3520 8051
TIME...MOT...LOC 1706Z 219DEG 7KT 3535 8020
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:20 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 85 min |
| Sep 2, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 53 min |
| Sep 2, 8:42 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 33 min |
| Sep 2, 9:20 PM EDT | Special Weather Statement | RAH | Granville, Vance | 55 min |
| Sep 2, 9:43 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Moore, Orange | 62 min |
| Sep 2, 10:26 PM EDT | Special Weather Statement | RAH | Lee, Wake | 94 min |
| Sep 2, 11:09 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Nash, Wake | 51 min |
| Sep 2, 11:42 PM EDT | Areal Flood Advisory | RAH | Wake | 108 min |
| Sep 3, 2:35 AM EDT | Areal Flood Advisory | RAH | Montgomery, Richmond | 99 min |
| Sep 3, 1:00 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 90 min |
| Sep 3, 1:01 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Sep 3, 1:06 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 84 min |
| Sep 3, 1:09 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Sep 3, 1:18 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Sep 3, 1:27 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph, Stanly | 48 min |
| Sep 3, 2:23 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Sep 3, 2:35 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 85 min |
| Sep 3, 2:38 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 97 min |
| Sep 3, 2:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Sep 3, 3:34 PM EDT | Areal Flood Advisory | RAH | Randolph | 2 hr |
| Sep 3, 3:59 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Moore, Richmond, Scotland | 91 min |
| Sep 3, 4:03 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange | 87 min |
| Sep 3, 4:14 PM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Sep 3, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 58 min |
| Sep 3, 4:52 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 2 hr |
| Sep 3, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 48 min |
| Sep 3, 5:40 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 3 hr |
| Sep 3, 5:41 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Sep 3, 5:49 PM EDT | Special Weather Statement | RAH | Wilson | 56 min |
| Sep 3, 6:21 PM EDT | Special Weather Statement | RAH | Durham | 54 min |
| Sep 3, 7:41 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.